Jump to content

If you find useful information here, please donate via PayPal. You don't have to be a member. Even $5 will help. Our staff is entirely volunteer.

Photo

hope2bfree: Tapering off Remeron (mirtazapine)


  • Please log in to reply
3 replies to this topic

#1 hope2bfree

hope2bfree

    Getting started

  • Members
  • Pip
  • 1 posts
  • Locationjohnston

Posted 10 April 2012 - 12:02 PM

http://survivinganti...MO_DIR#/sad.gif how would i get off mirtazapine ,anyone have any experiences tapering and getting off of it? i been on this for many years since 98,and when i cut just 25% i was feelin lousy,please help. thanks kh58413

Edited by tezza, 26 November 2013 - 03:46 AM.
Added member name to title


#2 compsports

compsports

    Gold star

  • Members
  • PipPipPipPip
  • 1,616 posts
  • LocationUnited States

Posted 10 April 2012 - 01:56 PM

:( how would i get off mirtazapine ,anyone have any experiences tapering and getting off of it? i been on this for many years since 98,and when i cut just 25% i was feelin lousy,please help. thanks kh58413


Hi,

I can't remember exactly how I tapered but here is the general idea. You need these items:

1. Digital scale that goes out to 3 digits in g
2. Empty gel caps
3. Pill crusher

This is where I forgot how to measure. But crush the pill, put in gel capsule and weigh and then figure out how to do the 10% measurement. Maybe someone can help us out here with calculations. But at least this will give you some idea as to how proceed.

CS
Drug cocktail 1995 - 2006
Tapered off of Adderall, Wellbutrin XL, Remeron, and Doxepin for nearly 4 years
Drug free since June 10, 2010

#3 spectio

spectio

    Silver star

  • Members
  • PipPipPip
  • 171 posts
  • Locationreno, nevda

Posted 11 April 2012 - 01:07 PM

Hi, hope2bfree: may I ask what dosage you have been on of the remeron? I was started on remeron on feb of 2000. At one point the psychdoc had me take 135mg. I was at that dosage for an entire year. The next year I had depression every day at the same dosage. Other "booster" drugs did no good and nothing truly helped until I stated taking fish oil. After finding this out I was able to lower my dose and did fairly well on 45 to 60 mg for the next five years or so. During 2008 and 2009 , I started having real bouts of daily nausea. It got so bad that for the first four or five months of 2009, from 8:00 a.m. to 5:00 p.m. I was intensely nauseous, every day. It would get dramatically better in the evenings. Doctors found nothing to blame and tried different combinations of blood pressure and psychoactive drugs. Nothing really seemed to help, and some, especially the new psych drugs, really made things worse! At some point in the first few months of nausea, I also developed intense nervousness. It tended to follow the bouts of nausea and also got better in the evenings. Anyway, the rest of my story is under the Intro threads. I started discontinuing remeron in August of 2009 and took my last dose on September 2011. It has not been much fun. I think the worse part of this withdrawal process is the constant uneasiness that something else is going on. At seven months off remeron, after two years discontinuing, I still have daily nervousness, headaches, and dizzyness. I really do think, though that the really awful symptoms like the horrible morning dread and constant battle over self confidence, may be lightening up. I also believe that the nervousness is better, although not all the time. Stress does make symptoms worse. I still don't know how to avoid stress when your overstimulated brain(cortisol?) is constantly tuned into every little slight. It sure is maddening! I really believe that staying on these drugs, especially for me, the remeron, when you're already having side effects, will definitely not end well. I'm not sure about tardive dyskenesia(?), but my brain was feeling very sick while on the drugs. At least I can think better now! For a long time, my memory was essentially gone! Feel free to contact me about any remeron questions!
I started withdrawing off remeron in August of 2009, with the help of a holistic physician.The reason for the withdrawal was a year or two of off and on nausea, deterioration in my thinking, and more depression. It took me a full year to work from 135 mg down to 45mg. At that point, more drops were causing more depression. Unfortuately, the nervousness that I was also feeling for the last year continued with the 45 mg. Thirty one days ago, I stopped the remeron. I am still feeling the nervousness every day and the last week, I am feeling what I think is depression but not sure. In bed in the morning, I'm already dreading another day feeling this way. I am intensely unsure of myself and find it very hard to do anything. I was a practicing veterinarian for 29 years until I found I could not practice anymore. First of all I couldn't think, or remember, and I had absolutely no confidence in anything I did. These were things I did with relative ease for twenty+ years. So, this feeling of no confidence has been during the time I was on the AD(the last 2 years) and today. I take no other medication other than my blood pressure meds. I tried supplements with my holistic dr. but they seemed to make the intense nervousness even more intense. Anyway, I truly feel stuck.

#4 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 15,271 posts
  • LocationSan Francisco, CA

Posted 26 November 2013 - 03:30 PM

See our mirtazapine tapering topic http://survivinganti...on-mirtazapine/
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.